Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 27, 2021, 5:55 PM CDT for Brown County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 5:55 PM CDT (22:55 UTC)
- Expired
- Jun 27, 2021, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
County Brown County, NE
The radar
The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WWUS83 KLBF 272255
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
555 PM CDT Sun Jun 27 2021
NEZ005-008-272345-
Brown NE-Eastern Cherry NE-
555 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND CENTRAL
BROWN COUNTIES UNTIL 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnstown to near Valentine National
Wildlife Refuge. Movement was southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ainsworth, Long Pine, Johnstown, Brownlee, Valentine National
Wildlife Refuge, Wood Lake, Hofeld Lake, Antelope Peak, Moon Lake,
Highway 83 crossing Goose Creek and Highway 83 crossing the North
Loup River.
LAT...LON 4256 9968 4243 9967 4239 9967 4217 10069
4237 10082 4243 10082 4243 10078 4256 10078
4276 10004
TIME...MOT...LOC 2254Z 312DEG 11KT 4262 10012 4247 10069
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:45 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 3:45 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 345 PM CDT Sun Jun 27 2021 .SHORT TERM...(This evening through Monday night) Issued at 344 PM CDT Sun Jun 27 2021 Isolated to scattered storms are on going across much of the forecast area this afternoon. The cells have shown little interest in intensifying, though we've noted a few interactions with outflow boundaries in which storms have shown some organization. Outside of this, we expect more of the same this evening as "pop-up" storm continue, but decrease in number as the diurnal heating declines. The CAPE profile is unimpressive and spread through in a large area of the profile. A brief period of heavy rain, lightning and wind would be possible. Otherwise temperatures tonight will fall back into the lower to mid 50s. The upper level pattern across the CONUS is characterized by an anomalously strong upper ridge anchored over the Pac NW and a trough that extends northeast across the central plains to near Hudson Bay. At the surface, a meandering frontal boundary arc's across the southern plains. The pattern undergoes very little change through the short term which lends itself well to a persistence forecast in terms of POPs and temperatures. Mostly cloudy skies and the influence of the trough will lead to highs once again in the middle to upper 70s on Monday. While the latest solutions are less bullish on the areal extent of POPs, will keep the mention at or 40% through the afternoon hours as CAPE values range from 400-800 j/kg. Deep layer shear is lacking within marginal lapse rates, so like today, updrafts will struggle to maintain consistency and longevity. The main impacts from storms that form would be brief heavy rainfall and gusty wind as a "skinny CAPE" profile is shown in soundings. .LONG TERM...(Tuesday through Sunday) Issued at 344 PM CDT Sun Jun 27 2021 The highly anomalous upper ridge over the Pac NW will slowly transition eastward toward the northern plains mid-week and weaken. The various solutions and ensembles then develop a closed low that centers over the Great Lakes by the end of the week. This pattern will effectively cut off precipitation chances for the forecast area by Friday and allow for a general warm up. Until then, hit or miss precipitation chances will remain in the forecast, though widespread organized convective rains are unlikely. Deep Gulf moisture will largely be shunted south and east of the forecast area as the main surface boundary of note remains over the southern Plains. The latest solution do however suggest enough instability /CAPEs near 1000 j/kg/ at times for updrafts with "long-skinny" profiles. Shear is generally lacking, thus most cells will be the "pop up" variety with brief heavy rainfall and possibly some wind being the primary threats. Atmospheric profiles show more instability on Thursday, but again, shear or any predictable area of enhanced forcing is not seen at this time. At H85 the temperature transition from the lower to mid teens on Tuesday to upper teens to mid 20s by 00z Sunday. Temperatures will continue to run some 5-10 F below normal through mid week, but by this weekend highs will return to the upper 80s to lower 90s this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM CDT Sun Jun 27 2021 VFR conditions should prevail over the next 24 hours. Scattered thunderstorms are beginning to form across the Sandhills and are expected to be in the vicinity of KLBF and KVTN this afternoon. Development is likely to continue across the area through the rest of the afternoon and early evening and amendments may be necessary depending on the longevity and location of these storms. The strongest storms may produce frequent lightning and brief downpours. Otherwise, skies will be partly to mostly cloudy and winds will be out of the north to northwest at less than 10 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Meltzer
Hazardous weather outlook, Jun 27, 3:11 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Sun Jun 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-282015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Sun Jun 27 2021 /211 PM MDT Sun Jun 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are likely this evening. While a strong thunderstorm may be possible, the severe risk remains low. Lightning, erratic outflow winds, and brief but heavy downpours are possible with stronger storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are possible again on Monday afternoon and evening. Risk of severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 27, 4:29 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service North Platte NE 429 PM CDT Sun Jun 27 2021 NEZ005-272200- Eastern Cherry NE- 429 PM CDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 500 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Valentine, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4278 10068 4286 10046 4266 10026 4254 10059 TIME...MOT...LOC 2128Z 334DEG 9KT 4276 10054 NMJ
Special weather statement, Jun 27, 4:37 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
337 PM MDT Sun Jun 27 2021
NEZ057-272200-
Keith NE-
337 PM MDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KEITH...SOUTHEASTERN
GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 400 PM MDT...
At 337 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lemoyne, or 11 miles northwest of Ogallala, moving southeast at 5
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ogallala, Lemoyne, Keystone, Kingsley Dam, Eagle Gulch Campground,
Ruthon, Belmar, Clear Creek State Wildlife Management Area, Nevens,
Broganville, Otter Creek Campground and Lake View Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4139 10148 4116 10137 4114 10204 4121 10206
4139 10206
TIME...MOT...LOC 2137Z 319DEG 5KT 4128 10181
NMJSpecial weather statement, Jun 27, 4:58 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
358 PM MDT Sun Jun 27 2021
NEZ057-272245-
Keith NE-
358 PM MDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR KEITH...WESTERN LINCOLN...
SOUTHEASTERN GARDEN AND EASTERN DEUEL COUNTIES UNTIL 445 PM MDT...
At 357 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Keystone to near Kingsley Dam to 8 miles
southeast of Lewellen. Movement was south at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ogallala, Paxton, Brule, Sarben, Lemoyne, Keystone, Roscoe, Kingsley
Dam, Eagle Gulch Campground, Ruthon, Clear Creek State Wildlife
Management Area, Nevens, Broganville, Otter Creek Campground, Lake
View Campground, Big Bald Hill and Belmar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4136 10206 4137 10205 4137 10143 4114 10126
4109 10127 4109 10206
TIME...MOT...LOC 2157Z 338DEG 5KT 4127 10151 4126 10172 4128 10199
NMJSpecial weather statement, Jun 27, 5:09 PM CDT, 46 minutes before
Special Weather Statement National Weather Service North Platte NE 509 PM CDT Sun Jun 27 2021 NEZ005-006-008-272300- Brown NE-Eastern Cherry NE-Keya Paha NE- 509 PM CDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...NORTHERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 600 PM CDT... At 508 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles southwest of Norden to 9 miles northeast of Valentine National Wildlife Refuge. Movement was southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ainsworth, Long Pine, Johnstown, Wood Lake, Antelope Peak and Moon Lake. LAT...LON 4255 9969 4227 10036 4267 10060 4283 10014 TIME...MOT...LOC 2208Z 319DEG 17KT 4275 10017 4263 10048 NMJ
Special weather statement, Jun 27, 5:11 PM CDT, 44 minutes before
Special Weather Statement National Weather Service North Platte NE 411 PM MDT Sun Jun 27 2021 NEZ004-022-023-272300- Sheridan NE-Grant NE-Garden NE- 411 PM MDT Sun Jun 27 2021 ...SPECIAL WEATHER STATEMENT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm over Ellsworth, or 30 miles east of Alliance, moving southeast at 20 mph. Pea size hail will be possible with this storm. Locations impacted include... Ellsworth, Ashby, Patterson Lake, Finnegan Lake, Swede Lake, Britton Lake, Kincaid Lake, Kennedy Lake, Wild Horse Flats, Bingham, Lakeside, Dominick Lake and Jerry Lake. LAT...LON 4206 10248 4222 10224 4196 10182 4170 10216 TIME...MOT...LOC 2210Z 319DEG 17KT 4206 10229 NMJ
Special weather statement, Jun 27, 5:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
555 PM CDT Sun Jun 27 2021
NEZ005-008-272345-
Brown NE-Eastern Cherry NE-
555 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND CENTRAL
BROWN COUNTIES UNTIL 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnstown to near Valentine National
Wildlife Refuge. Movement was southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ainsworth, Long Pine, Johnstown, Brownlee, Valentine National
Wildlife Refuge, Wood Lake, Hofeld Lake, Antelope Peak, Moon Lake,
Highway 83 crossing Goose Creek and Highway 83 crossing the North
Loup River.
LAT...LON 4256 9968 4243 9967 4239 9967 4217 10069
4237 10082 4243 10082 4243 10078 4256 10078
4276 10004
TIME...MOT...LOC 2254Z 312DEG 11KT 4262 10012 4247 10069
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:29 PM CDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jun 27, 4:37 PM CDT | Special Weather Statement | LBF | Keith | 23 min |
| Jun 27, 4:58 PM CDT | Special Weather Statement | LBF | Keith | 47 min |
| Jun 27, 5:09 PM CDT | Special Weather Statement | LBF | Brown | 51 min |
| Jun 27, 5:11 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jun 27, 5:59 PM CDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 27, 6:01 PM CDT | Special Weather Statement | LBF | Cherry | 29 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.